Nivolumab, a new immunomodulatory drug, a new adverse effect; adrenal crisis

6Citations
Citations of this article
18Readers
Mendeley users who have this article in their library.

Abstract

Owing to the advancements in medicine, new information is obtained regarding cancer, new antineoplastic agents are developed. Frequent use of these new pharmacological agents emergency physicians to be vigilant about their side effects. We present a case of adrenal crisis in a patient with non-small cell lung cancer (NSCLC), caused by an immunomodulatory drug; nivolumab. While adverse events are related to other immunomodulatory drugs have been reported in literature, our case is the first nivolumab-related adrenal failure to be reported. A patient with lung cancer presented to the emergency room(ER) with nausea and vomiting. Hyponatremia, hyperkalemia, persistent hypoglycemia led to the diagnosis of adrenal crisis. Having direct effect on the immune system, these drugs were claimed to be highly reliable. However, there is no reliable data on the side effect profile of these agents. It should be kept in mind that life-threatening auto-immune reactions may occur.

Cite

CITATION STYLE

APA

Akarca, F. K., Can, O., Yalcinli, S., & Altunci, Y. A. (2017). Nivolumab, a new immunomodulatory drug, a new adverse effect; adrenal crisis. Turkish Journal of Emergency Medicine, 17(4), 157–159. https://doi.org/10.1016/j.tjem.2017.05.007

Register to see more suggestions

Mendeley helps you to discover research relevant for your work.

Already have an account?

Save time finding and organizing research with Mendeley

Sign up for free